# SDR CA081008001

- Difficulty date: August 18, 2008
- Submitted: November 3, 2008
- Operation: General aviation
- Make and model: Cessna 172N
- Aircraft time: 6,592 hours
- Engine: Lyc O320D2J
- Propeller: Mcauly 1C160DTM
- System (JASC): 3220 · Nose/Tail Landing Gear
- Part: Fork
- Condition: Cracked
- Location: Nlg
- Part time: 6,816 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) DURING A ROUTINE OPERATION, NR 2 INSP, A SUSPECTED CRACK WAS FOUND ON NLG FORK.  EDDY CURRENT REVEALED A LARGE DEFLECTION IN THE SUSPECTED AREA. SUBSEQUENTLY THE INSP WAS CONDUCTED ON THE OPPOSITE SIDE OF THE NLG FORK WITH THE SAME RESULTS. ADDITIONALLY FPI WAS ALSO DONE TO SHOW VISUALLY UNDER BLACK LIGHT. CRACKS WERE CLEARLY VISIBLE ON BOTH SIDES OF THE FORK UNDER THE BLACK LIGHT. THE ACFT WAS REMOVED FROM SERVICE AND A NEW NLG FORK ASSY WAS ORDERED FROM MFG AND INSTALLED UPON ARRIVAL.
